Thunderstorm Wind, Caroline
- When
- June 28, 5:00 PM EST
- Where
- Caroline County, Woodford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.117, -77.400
Several trees down. Branches broken off trees.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 28, 1:57 PM EST, 3 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 257 PM EDT TUE JUN 28 2005 .SYNOPSIS... LARGE AREA OF HIGH PRESSURE (BERMUDA HIGH) REMAINS ANCHORED OVER THE MID ATLANTIC COAST...AND WILL BE IN CONTROL OF OUR WEATHER INTO THURSDAY. A TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE AREA THURSDAY...WITH A COLD FRONT PUSHING THROUGH THE REGION FRIDAY AFTERNOON INTO FRIDAY NIGHT. HIGH PRESSURE RETURNS TO THE AREA FOR THE WEEKEND. && .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... TROPICAL MOISTURE ORIGINATING IN THE GULF OF MEXICO CONTINUES TO FEED SLOWLY NORTHWARD TOWARD THE MID ATLANTIC. THROUGH TODAY THE RAIN HAS BEEN CONFINED MAINLY OVER CENTRAL AND WESTERN NORTH CAROLINA...WITH A FEW STRAY SHOWERS INTO CENTRAL VIRGINIA. THIS TROPICAL FEED WILL CONTINUE OVERNIGHT THROUGH THURSDAY. UPPER AIR SOUNDINGS SHOWED AVAILABLE PRECIPITALE WATER NEAR THE 2 INCH MARK. BEST CHANCES OF PRECIP WILL BE OVERNIGHT MAINLY IN THE FORM OF SHOWER ACTIVITY WITH SCTD TSTMS...THROUGH WEDNESDAY. ATLANTIC RIDGE MOVES EAST WEDNESDAY NIGHT ALLOWING A MORE WESTERLY WIND COMPONENT...CUTTING OFF THE SOUTHERN TROPICAL MOISTURE FEED. COLD FRONT APPROACHES THURSDAY NIGHT FROM THE NORTHWEST. && .LONG TERM (FRIDAY THROUGH TUESDAY)... COLD FRONT CROSSES THE REGION FRIDAY AFTERNOON/EVENING TIMEFRAME...WITH ENOUGH INSTABILITY FOR CHANCE TSTMS AHEAD AND ALONG THE FRONT. HIGH PRESSURE DOMINATES OVER THE WEEKEND WITH MILDER TEMPS. && .AVIATION... MVFR/VFR TNGT/WED...DUE TO CIGS AND SCTD SHRAS/TSRAS. && .MARINE... SUBTROPICAL HI PRES ANCHORED OFFSHR THROUGH THU...PREVAILING SSWLY WNDS AND BLO SCA WVS/SEAS. CDFNT TO PUSH OFFSHR FRI NGT SHIFTING WNDS TO NNW FOR WKND. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SHORT TERM/LONG TERM...22 MARINE/AVIATION...25
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 530 AM EDT TUE JUN 28 2005 ANZ630>632-650-652-654-656-658- MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-291030- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT-CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT-CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY-COASTAL WATERS FROM FENWICK ISLAND TO CHINCOTEAGUE OUT 20 NM-COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND OUT 20 NM-COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT OUT 20 NM-COASTAL WATERS FROM CAPE CHARLES LIGHT TO NC-VA BORDER OUT 20 NM-COASTAL WATERS FROM NC-VA BORDER TO CURRITUCK BEACH LIGHT OUT 20 NM-ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA-CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC-CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC-ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA-GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD-ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA- LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA- MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA- NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC-NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC-POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA-SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA- VIRGINIA BEACH VA-WESTERN CURRITUCK NC- WESTMORELAND VA-WICOMICO MD-YORK VA- 530 AM EDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE. .DAY ONE...TODAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FORECASTER ID 33 THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 425 PM EDT TUE JUN 28 2005 VAZ063-070-071-080>083-282230- HANOVER-CHESTERFIELD-HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY- NEW KENT- INCLUDING THE CITIES OF...ASHLAND...COLONIAL HEIGHTS...RICHMOND... PETERSBURG...HOPEWELL 425 PM EDT TUE JUN 28 2005 ...LOCALLY HEAVY RAIN EXPECTED THROUGH THE RUSH HOURS THIS EVENING... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...WITH VERY HEAVY RAIN...WILL BE MOVING ACROSS CENTRAL VIRGINIA...INCLUDING THE RICHMOND METRO AND TRI CITIES THIS EVENING. THE SHOWERS AND STORMS WILL BE MOVING NORTH AROUND 15 MPH...AND ARE EXPECTED TO CONTINUE THROUGH AT LEAST 630 PM. MOTORISTS THROUGH THE RUSH HOURS ARE URGED TO BE ALERT TO SUDDEN RESTRICTED VISIBILITIES DUE TO VERY HEAVY RAIN. RAINFALL RATES OF 1 TO 2 INCHES ARE LIKELY...WHHICH WILL LIKELY CAUSE PONDING OF WATER ROADWAYS...AND FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. 25
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 427 PM EDT TUE JUN 28 2005 VAZ065>067-079-282115- BRUNSWICK VA-LUNENBURG VA-MECKLENBURG VA-NOTTOWAY VA- 427 PM EDT TUE JUN 28 2005 ...THUNDERSTORMS WITH LOCALLY HEAVY RAIN MOVING THROUGH SOUTH CENTRAL VIRGINIA... AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A CLUSTER OF HEAVY SHOWERS WITH EMBEDDED THUNDERSTORMS FROM BLACKSTONE TO 19 MILES SOUTHWEST OF CHASE CITY...OR FROM BLACKSTONE TO 8 MILES EAST OF SOUTH BOSTON...MOVING NORTHEAST AT 10 MPH. THROUGH 515 PM...THE HEAVIEST RAIN WILL SLOWLY DRIFT NORTHWARD INTO SOUTHERN LUNENBURG COUNTY...WITH ANOTHER CLUSTER ACROSS WESTERN MECKLENBURG COUNTY. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. IN ADDITION...EXPECT OCCASIONAL DANGEROUS LIGHTNING IN THE PATH OF THESE STORMS. BROWN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 437 PM EDT TUE JUN 28 2005 VAZ095>097-282115- CHESAPEAKE VA-NORFOLK/PORTSMOUTH VA-SUFFOLK VA- 437 PM EDT TUE JUN 28 2005 ...THUNDERSTORM WITH HEAVY RAIN AND GUSTY WINDS MOVING THROUGH SOUTHSIDE HAMPTON ROADS... AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 8 MILES SOUTHWEST OF DEEP CREEK...MOVING NORTH AT 15 MPH. THE THUNDERSTORM WILL BE NEAR DEEP CREEK AT 455 PM EDT...BOWERS HILL AT 500 PM EDT...WESTERN BRANCH...AND...CRADOCK AT 510 PM EDT...CHURCHLAND AT 515 PM EDT. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IN THE PATH OF THIS STORM. RAINFALL RATES OF UP TO AN INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. CULLEN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 443 PM EDT TUE JUN 28 2005 VAZ064-282130- CAROLINE VA- 443 PM EDT TUE JUN 28 2005 ...STRONG THUNDERSTORM MOVING INTO CAROLINE COUNTY... AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM FROM 11 MILES SOUTHWEST OF MILFORD TO 5 MILES SOUTHEAST OF MILFORD. THE STORMS WERE SLOWLY DRIFTING NORTHWARD. THE STRONG THUNDERSTORMS WILL BE NEAR MILFORD AROUND 530 PM EDT... RAINFALL RATES OF UP TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM...AND WIND GUSTS UP TO 30 MPH. BROWN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 453 PM EDT TUE JUN 28 2005 VAZ075-282130- WESTMORELAND VA- 453 PM EDT TUE JUN 28 2005 ...STRONG THUNDERSTORMS CONTINUE MOVING THROUGH WESTMORELAND COUNTY... AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MONTROSS. SEVERAL STORMS HAVE ALREADY DUMPED OVER AN INCH OF RAIN ACROSS THE CENTRAL PORTION OF THE COUNTY SINCE 4 PM. THE STORMS WILL BE NEAR CURRIOMAN LANDING AT 520 PM EDT. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. SMALL HAIL WILL BE POSSIBLE IN THE STRONGEST STORMS THROUGH 530 PM. BROWN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 529 PM EDT TUE JUN 28 2005 VAZ064-074>076-282215- CAROLINE VA-ESSEX VA-RICHMOND VA-WESTMORELAND VA- 529 PM EDT TUE JUN 28 2005 ...THUNDERSTORMS MOVING THROUGH EAST CENTRAL VIRGINIA... AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS FROM 10 MILES NORTHEAST OF MONTROSS TO 5 MILES WEST OF MILFORD...MOVING NORTH AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR... COLONIAL BEACH AROUND 610 PM EDT... WIND GUSTS TO 35 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THESE STORMS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. CULLEN
The Sterling radar (KLWX), 96 km away, was scanning. The volume nearest the first event began at 22:01 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees down. Branches broken off trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2005Every state in 2005This day in weather historyWarnings in Virginia, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461292.